Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jun 14, 2021, 5:47 PM CDT for Choctaw County, Alabama. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 14, 2021, 6:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 145 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.8 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1905 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -17 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
195
WWUS84 KMOB 142247
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Mon Jun 14 2021
ALZ051-142330-
Choctaw AL-
547 PM CDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 630 PM CDT...
At 547 PM CDT, the strong thunderstorm was located near Kinterbish,
or 11 miles south of Cuba, moving south at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Silas, Gilbertown and Toxey.
LAT...LON 3231 8813 3207 8810 3205 8812 3202 8812
3199 8809 3196 8809 3195 8812 3194 8810
3191 8809 3190 8813 3187 8813 3182 8818
3176 8814 3176 8810 3173 8838 3231 8841
TIME...MOT...LOC 2247Z 353DEG 35KT 3228 8830
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 4:03 PM CDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 14, 4:03 PM CDT, 1 hour 44 minutes before
Area Forecast Discussion National Weather Service Mobile AL 403 PM CDT Mon Jun 14 2021 .NEAR TERM UPDATE /Now Through Tuesday/...Currently over the Conus, upper level high pressure was centered over the Desert Southwest with an upper ridge stretching east over the Plains and Southeast. An upper level trough stretching south along the East Coast to over the Gulf of Mexico was also noted. Latest satellite precipitable h20 shot shows a blob of 1.6-1.7" over central Alabama to near I-65, with lower amounts south. Looking the visible satellite loop shows cumulus development southeast of I-65, along with central/northern Alabama/Mississippi/Georgia in the moister airmass. This afternoon's rain coverage is proving to be a challenge. Looking at the CAMS, convection initiation was expected to occur over central Alabama/west central Georgia, then head south- southwest during the afternoon into early evening hours. A subtle 925mb trough was noted in the upper air analysis over the southern Southeast region, north of the 500mb trough over the northern Gulf of Mexico, and appears to help with initiation for this afternoon's convection. Convection has formed north of the forecast area at 3pm/20z, with a few very isolated returns along the seabreeze moving north over the Florida panhandle. Even so, the presence of the upper ridge will help to temper coverage this afternoon. A few may become strong to severe, though, with pulse severe the expected mode. Model soundings show significant dry air at or above 500mb. Combined with MLCapes approaching 4000-4500J/kg, there is sufficient instability for taller storms, generally northwest of I-65. DCapes indicated in the models soundings range from around 800J/kg closer to the coast to around 1200J/kg along and north of the Highway 84 corridor. Local wet downburst tools are advertising a high risk of damaging wet downburst this afternoon with the stronger storms, mainly along and northwest of I-65. Any convection over the forecast area this evening will see coverage and strength decrease with the loss of the day's heating. Tuesday, guidance is advertising a significantly drier airmass moving south over the forecast area, with daytime convection limited to area south of the Highway 84 corridor. With the hot daytime temperatures over land, a seabreeze is expected to develop and move north over the forecast area and be the main convection initiator. A High Risk of damaging downbursts is again indicated with the taller storms Tuesday afternoon. Temperatures rising into the low to mid 90s are expected this afternoon over most of the forecast area, with Heat Indices topping out in the 99 to 105 degree range. Tonight, temperatures are expected to drop into the low to mid 70s inland, with mid to upper 70s along the coast expected. Tuesday will see a bit higher temperatures as the drier airmass moves south over the forecast area, topping out in the mid to upper 90s. Heat Indices are expected to top out in the 100 to 106 degree range. A few localities may reach Heat Advisory Criteria of 108 or higher, but overall, values are generally expected to remain below criteria. /16 && .SHORT TERM /Tuesday night Through Thursday night/...We begin to transition toward a brief dry period through midweek. A sprawling upper level ridge remains centered over the Four Corners region through the short term while an upper trough continues to dig southward over the eastern Conus through Wednesday afternoon, then shifts eastward over the western Atlantic by the end of the short term with an extension of the upper ridge building eastward into the region. With these two features working in tandem, a northerly mid to upper level flow will usher in a drier airmass across the region. Down at the surface, the area remains on the western periphery of a persistent, yet weak surface trough on Tuesday night that is draped from the Mid Atlantic down through parts of the Florida panhandle. The weak feature finally retreats toward the western Atlantic Wednesday into Wednesday night as a surface high builds into parts of the Midwest and Southeast. That said, all eyes remain on the Gulf as we head deeper into the work week. A broad surface low associated with the Central American Gyre moves very little Wednesday into Wednesday night over the Bay of Campeche as a surface ridge parked over parts of the western Atlantic continues to build west into the Gulf of Mexico. POPs are much lower as we head into Wednesday thanks to the drier airmass, with only isolated afternoon showers and storms expected along the coast as a resultant seabreeze attempts to push inland against the opposing northerly synoptic flow. Showers and storms will not persist much past sunset on Wednesday, followed by rain- free conditions through the remainder of the short term. High temperatures Wednesday and Thursday will soar into the mid to low 90s with heat indices nearly matching the ambient temps due to the drier air. The drier air will also result in cooler low temperatures, with lows by Wednesday night dropping into the mid to upper 60s for inland communities with low 70s for coastal and beach communities. Would not be surprised if we trend a little cooler with each model run, and potentially could see some lower 60s inland areas Wednesday night. The rip current risk remains low through Wednesday night, but expect an increasing risk as we head later in the week due to the potential tropical system. /22 && .EXTENDED TERM /Friday Through Monday/...The extension of the level ridge over region begins to break down late in the week as the potential tropical system moves northward over the western Gulf. Current model guidance remains in fair agreement, indicating that this potential tropical system advances towards southern Louisiana late Friday night into early Saturday morning. Although this has been the trend over the past few model runs, we will continue to monitor this system since this remains far out in time and changes in trajectory are likely. Regardless, this system will bring ample moisture to the northern Gulf coast and to the local area. Moisture will increase over the region Friday through the weekend with PWATS climbing from 1.0 to 1.5 inches Friday morning to a maximum of around 2.5 inches by Saturday evening as southerly flow develops. Thus, an overall increase in shower and thunderstorm chances (and possibly an associated heavy rain threat) are becoming increasingly likely for the local area beginning late in the week and continuing through Monday. In addition, there will be an increased risk of rip currents due to persistent southerly winds and swell. Given all of this, did not stray far from the Blended solution in regards to PoPs, which produced chance to likely PoPs for Saturday through Monday. High temperatures will start out warm Friday afternoon, in the upper 80s to lower 90s (mid 80s at the beaches). Highs will then gradually decrease through the weekend into the low to mid 80s. Low temperatures through the period will be in the low 70s inland, with mid 70s along the coast. /22 && .MARINE...A surface ridge stretching west over the Gulf of Mexico and a surface trough over the southeast will create a light to moderate westerly flow over open Gulf waters with a more onshore/offshore variable flow near shore and over area coastal bays through mid week. A developing system over the Bay of Campeche will move north across the western Gulf mid week into the weekend, heading towards the western Louisiana/eastern Texas Gulf coast. Winds will shift to more southerly and increase to moderate the latter half of the week as the system passes west of area waters, with seas also building to the stronger southerly flow. A Small Craft Advisory may bee needed Friday into the weekend. /16 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
In the hours before
Special weather statement, Jun 14, 5:47 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
547 PM CDT Mon Jun 14 2021
ALZ051-142330-
Choctaw AL-
547 PM CDT Mon Jun 14 2021
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CHOCTAW
COUNTY UNTIL 630 PM CDT...
At 547 PM CDT, the strong thunderstorm was located near Kinterbish,
or 11 miles south of Cuba, moving south at 40 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Butler, Lisman, Silas, Gilbertown and Toxey.
LAT...LON 3231 8813 3207 8810 3205 8812 3202 8812
3199 8809 3196 8809 3195 8812 3194 8810
3191 8809 3190 8813 3187 8813 3182 8818
3176 8814 3176 8810 3173 8838 3231 8841
TIME...MOT...LOC 2247Z 353DEG 35KT 3228 8830The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:02 PM CDT | Special Marine Warning | MOB | 88 min | |
| Jun 13, 8:21 PM CDT | Special Marine Warning | MOB | 114 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.